Alert archive / New York / Special Weather Statements in 2013

Special Weather Statement, NWS New York, NY

August 26, 2013Putnam County, Rockland County, Westchester County, New York

NWS New York, NY issued this special weather statement at Aug 26, 2013, 8:21 PM EDT for Putnam County, Rockland County, Westchester County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2013, 8:21 PM EDT (00:21 UTC)
Expired
Aug 26, 2013, 9:00 PM EDT
In force
39 min
Issued by
NWS New York, NY

Counties Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 110 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WWUS81 KOKX 270021
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
821 PM EDT MON AUG 26 2013

NYZ067>071-270100-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-SOUTHERN WESTCHESTER-
821 PM EDT MON AUG 26 2013

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT 
EASTERN ORANGE...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL 
ALONG A LINE EXTENDING FROM HIGHLAND TO HARRIMAN TO GREENWOOD 
LAKE...OR ALONG A LINE EXTENDING FROM POUGHKEEPSIE TO MONROE TO 
RINGWOOD...AND MOVING SOUTHEAST AT 35 MPH.

PEOPLE IN EASTERN ORANGE...PUTNAM...ROCKLAND AND WESTCHESTER
COUNTIES...INCLUDING HARRIMAN...GARDNERTOWN...GREENWOOD LAKE...
MONROE...NEWBURGH...NEW WINDSOR...WEST POINT...SLOATSBURG...COLD 
SPRING AND SUFFERN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS 
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON 
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4140 7422 4159 7415 4159 7413 4162 7414
      4161 7407 4159 7405 4159 7395 4152 7399
      4145 7399 4150 7393 4153 7353 4114 7364
      4110 7373 4108 7371 4096 7385 4100 7390
      4123 7443

$$

MALOIT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 26, 8:13 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 26, 8:13 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
813 PM EDT MON AUG 26 2013

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE TRI-STATE
TONIGHT...THEN LINGER OVER THE REGION INTO TUESDAY NIGHT. A BACK
DOOR COLD FRONT WILL THEN MOVE INTO THE AREA WEDNESDAY INTO
THURSDAY. HIGH PRESSURE WILL THEN BUILD IN THROUGH THE
WEEKEND...AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WEAKENING CONVECTIVE COMPLEX MOVING INTO THE LOWER HUDSON
VALLEY...AND SHOULD IMPACT THE REGION INTO THE OVERNIGHT
HOURS...SO HAVE CONTINUED WITH LIKELY TO CATEGORICAL POPS.
LIGHTNING COVERAGE HAS DIMINISHED OVER TIME...SO HAVE LOWERED
PROBABILITY OF THUNDER TO SCT/CHANCE. ALSO...SO FAR NO SEVERE
WEATHER...OR EVEN STRONG WINDS HAVE BEEN NOTED WITH THESE
STORMS...SO HAVE REMOVED GUSTY WINDS FROM THE FORECAST.
HOWEVER...WITH LOCALIZED RAINFALL ESTIMATED RAINFALL RATES OF
AROUND 2 INCHES/HOUR...THE HEAVY RAINFALL THREAT CONTINUES. SEE
HYDRO SECTION FOR FURTHER DETAILS ON QPF.

LOWS TONIGHT SHOULD RANGE FROM THE MID 60S INLAND..TO LOWER 70S
IN THE VICINITY OF NYC.

A MODERATE RIP CURRENT RISK CONTINUES AT THE OCEAN BEACHES INTO
THIS EVENING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
ANY LINGERING SHOWERS OUT EAST SHOULD END EARLY TUE MORNING.
ANOTHER LOW PRESSURE TROUGH WILL DEVELOP OVER THE AREA...AND H8
TEMPS AROUND 16C AND PARTLY CLOUDY SKIES SHOULD RESULT IN HIGHS
IN THE 80S AREA-WIDE...POSSIBLY TOUCHING 90 IN URBAN NE NJ.
ISOLD TO SCT TSTMS SHOULD DEVELOP IN THE AFTERNOON IN THE VICINITY OF THE
TROUGH MAINLY NORTH/WEST OF NYC...ESPECIALLY IN THE EVENING AS A
MID LEVEL VORTICITY MAXIMUM MOVES ACROSS.

LOWS TUE NIGHT SHOULD ONCE AGAIN RANGE FROM THE MID 60S INLAND..TO
LOWER 70S IN THE VICINITY OF NYC.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE AREA REMAINS ON THE NORTHEASTERN PERIPHERY OF THE LARGE UPPER
RIDGE CENTERED OVER THE CENTRAL UNITED STATES. UPPER SHORTWAVE
PASSES THROUGH BY WEDNESDAY MORNING WITH A LINGERING TROUGH IN ITS
WAKE. WIND DIRECTION WILL BE A CHALLENGE ON WEDNESDAY AND THROUGH
THURSDAY WITH THE PASSAGE OF BACKDOOR COLD FRONT OVER THE REGION.
OVERALL LIGHT WINDS ARE EXPECTED.

THE UPPER RIDGE HOLDS STRONG THROUGH FRIDAY WITH A TROUGH DEEPENING
TO THE EAST. SHORTWAVES WILL ROTATE AROUND THE TROUGH KEEPING THE
CHANCE TO SLIGHT CHANCE OF SHOWERS IN THE FORECAST THROUGH THURSDAY
NIGHT. SURFACE HIGH BUILDS IN ON FRIDAY AND HAVE CONTINUED THE DRY
FORECAST FOR THE WEEKEND AT THIS TIME. WITH A MOIST SOUTHERLY FLOW
AND A SHORTWAVE PASSING TO THE NORTH SATURDAY NIGHT...THERE COULD BE
CHANGES WITH THE POP FORECAST THROUGH THE NEXT FEW SHIFTS. UPPER
TROUGH AND STRONG COLD FRONT THEN APPROACH THE AREA ON MONDAY AND
CHANCES OF RAIN INCREASE AGAIN THROUGH TUESDAY.

WITH THE LARGE UPPER RIDGE ENCOMPASSING MUCH OF THE UNITED
STATES...500MB HEIGHTS AND 850 TEMPS REMAIN FAIRLY CONSISTENT
THROUGH THE LONG TERM. EXPECT NEAR TO SLIGHTLY ABOVE NORMAL HIGH
TEMPS AND NEAR NORMAL LOWS THROUGH THE WEEK WITH SLIGHT VARIATIONS
EACH DAY. CAN EXPECT CLOUDS AROUND EACH DAY AS THE SHORTWAVES MOVE
THROUGH. WINDS WILL BE LIGHT AND MOSTLY VARIABLE WITH A GENERAL

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A COMPLEX OF SHOWERS AND EMBEDDED THUNDERSTORMS APPROACHING THE
LOWER HUDSON VALLEY IS MOVING SE AT ABOUT 40 KT. THIS WILL BRING
IT INTO THE NYC TERMINALS AROUND 01Z...AND INTO THE EASTERN
TERMINALS BETWEEN 02Z AND 03Z. THE AIRMASS IS FAIRLY STABLE OUT
AHEAD OF THIS COMPLEX...SO THIS LOOKS TO BE MAINLY SHOWERS...SOME
OF WHICH COULD BE BRIEFLY HEAVY. TOPS CONTINUE TO WARM...INDICATING
THIS AREA IS WEAKENING.

FORECAST IS PRIMARILY VFR NEXT 24H...BUT ANY HEAVY SHOWER OVER THE
NEXT SEVERAL HOURS COULD PRODUCE BRIEF IFR/MVFR CONDITIONS...MAINLY
WITH RESPECT TO VSBYS. ISOLATED CONVECTION IS ALSO POSSIBLE TUE
AFT...BUT CONFIDENCE IN LOCATION AND TIMING TOO LOW TO MENTION AT
THIS TIME.

W/SW FLOW AHEAD OF CONVECTION TONIGHT WILL VEER AROUND TO THE W/NW
ONCE IT PASSES AT 10 KT OR LESS. A NW FLOW LOOKS TO STAY IN TACT
FOR TUE MORNING...BUT THEN THE GRADIENT APPEARS TO WEAKEN
SUFFICIENTLY IN THE AFT FOR POSSIBLE SEA BREEZE DEVELOPMENT.
ELSEWHERE...WINDS MAY JUST GO LIGHT AND VARIABLE INLAND AWAY FROM
THE COAST. THERE IS LOW CONFIDENCE IN WIND DIRECTION TUE AFT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: A BRIEF PERIOD OF GUSTY WINDS AND HEAVY
RAINFALL IS POSSIBLE WITH COMPLEX MOVING IN FROM THE NW THIS
EVENING.

KJFK FCSTER COMMENTS: A BRIEF PERIOD OF GUSTY WINDS AND HEAVY
RAINFALL IS POSSIBLE WITH COMPLEX MOVING IN FROM THE NW THIS
EVENING.

KLGA FCSTER COMMENTS: A BRIEF PERIOD OF GUSTY WINDS AND HEAVY
RAINFALL IS POSSIBLE WITH COMPLEX MOVING IN FROM THE NW THIS
EVENING.

KTEB FCSTER COMMENTS: A BRIEF PERIOD OF GUSTY WINDS AND HEAVY
RAINFALL IS POSSIBLE WITH COMPLEX MOVING IN FROM THE NW THIS
EVENING.

KHPN FCSTER COMMENTS: A BRIEF PERIOD OF GUSTY WINDS AND HEAVY
RAINFALL IS POSSIBLE WITH COMPLEX MOVING IN FROM THE NW THIS
EVENING.

KISP FCSTER COMMENTS: A BRIEF PERIOD OF GUSTY WINDS AND HEAVY
RAINFALL IS POSSIBLE WITH COMPLEX MOVING IN FROM THE NW THIS
EVENING.

OUTLOOK FOR 00Z TUESDAY THROUGH SATURDAY...
.TUE...GENERALLY VFR...POSSIBLE MVFR WITH ISOLATED SHRA/TSTM.
.TUE NIGHT-FRI...SCATTERED SHRA/TSTM COULD PRODUCE SUB-VFR...ESPECIALLY
WED-WED NIGHT.
.SAT...VFR.

&&

.MARINE...
MAINTAINED SCA AS IS FOR NOW...AS SEAS ARE MARGINALLY REACHING SCA
CRITERIA...BUT CURRENTLY NOT EXPERIENCING ANY GUSTS TO 25 KT.
BEGINNING TO HAVE DOUBTS THIS WILL HAPPEN OUTSIDE OF CONVECTION.
ALSO...IF TRENDS HOLD...COULD SEE CANCELLING SCA FOR ANZ-355 WITH
THE NEXT UPDATE AS SEAS AT 44025 ARE RIGHT AROUND 5 FT AND NOT
TRENDING HIGHER.

SCA ON THE OCEAN ONCE AGAIN EXTENDED IN TIME...THROUGH THE NIGHT
FROM SANDY HOOK-FIRE ISLAND INLET...AND INTO TUE MORNING FARTHER
EAST. GUSTS UP TO 25 KT EXPECTED INTO THIS EVENING WITH MAXIMUM
SEAS UP TO 6 FT...THEN LINGERING SEAS ABOVE 5 FT SHOULD LAST INTO
THU MORNING.

WIND AND SEAS SHOULD REMAIN BELOW SCA LEVELS WEDNESDAY THROUGH THE
WEEKEND.

&&

.HYDROLOGY...
THERE IS THE POTENTIAL FOR A BASIN AVERAGE OF 1/2-3/4 INCH OF
RAINFALL THROUGH TONIGHT. THERE IS THE POTENTIAL FOR LOCALLY
HEAVIER AMOUNTS OF 1-2 INCHES THAT IN TSTMS...WHICH WOULD LIKELY CAUSE
MINOR FLOODING OF POOR DRAINAGE AND URBAN AREAS.

SHOWERS AND THUNDERSTORMS POSSIBLE WED-THU...WITH LESS THAN 1/4
INCH BASIN AVERAGE RAINFALL...AND LOCALLY HIGHER AMOUNTS IN TSTMS.
NO SIGNIFICANT PRECIPITATION EXPECTED THEREAFTER THROUGH
THE WEEKEND.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 9 AM EDT TUESDAY FOR ANZ350-353.

&&

SYNOPSIS...GOODMAN/LN
NEAR TERM...MALOIT/GOODMAN
SHORT TERM...GOODMAN
LONG TERM...LN
AVIATION...DW
MARINE...MALOIT/GOODMAN/LN
HYDROLOGY...MALOIT/GOODMAN/LN
EQUIPMENT...
Hazardous weather outlook, Aug 26, 11:11 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1111 AM EDT MON AUG 26 2013

ANZ335-338-355-CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-
271515-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1111 AM EDT MON AUG 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE RIDING
SOUTHEAST ALONG A WARM FRONT THIS EVENING MAY PRODUCE STRONG WIND
GUSTS...AND ALSO HEAVY RAIN CAPABLE OF CAUSING LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-CTZ006>008-010>012-NYZ078>081-271515-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1111 AM EDT MON AUG 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

GOODMAN

In the hours before

Special weather statement, Aug 26, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
821 PM EDT MON AUG 26 2013

NYZ067>071-270100-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-SOUTHERN WESTCHESTER-
821 PM EDT MON AUG 26 2013

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT
EASTERN ORANGE...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL
ALONG A LINE EXTENDING FROM HIGHLAND TO HARRIMAN TO GREENWOOD
LAKE...OR ALONG A LINE EXTENDING FROM POUGHKEEPSIE TO MONROE TO
RINGWOOD...AND MOVING SOUTHEAST AT 35 MPH.

PEOPLE IN EASTERN ORANGE...PUTNAM...ROCKLAND AND WESTCHESTER
COUNTIES...INCLUDING HARRIMAN...GARDNERTOWN...GREENWOOD LAKE...
MONROE...NEWBURGH...NEW WINDSOR...WEST POINT...SLOATSBURG...COLD
SPRING AND SUFFERN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4140 7422 4159 7415 4159 7413 4162 7414
      4161 7407 4159 7405 4159 7395 4152 7399
      4145 7399 4150 7393 4153 7353 4114 7364
      4110 7373 4108 7371 4096 7385 4100 7390
      4123 7443

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:24 PM EDTSpecial Weather StatementOKXOrange51 min
Aug 26, 8:59 PM EDTSpecial Weather StatementOKXRockland, Westchester46 min
Aug 26, 9:51 PM EDTSpecial Weather StatementOKXSuffolk54 min
Aug 27, 4:15 AM EDTSmall Craft Advisory for Hazardous SeasOKX60 min
Aug 26, 11:01 PM EDTSpecial Weather StatementOKX59 min

Nearby

Special Weather Statements in New York, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.